Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 13, NWS Great Falls, MT

September 15, 2006

NWS Great Falls, MT issued this winter storm warning at Sep 15, 2006, 10:31 AM MDT. It took effect at Sep 15, 2006, 6:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 10:31 AM MDT (16:31 UTC)
In effect from
Sep 15, 2006, 6:00 PM MDT
Expired
Sep 17, 2006, 3:16 AM MDT
In force
33 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 151631
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1031 AM MDT FRI SEP 15 2006

.A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN
DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH
THIS WEEKEND. THE PERIOD OF HEAVIEST PRECIPITATION WILL BE TONIGHT
AND SATURDAY WITH HEAVY PRECIPITATION CONTINUING OVER PARTS OF
CENTRAL MONTANA THROUGH SATURDAY NIGHT. SNOW LEVELS WILL FALL TO
NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING WITH
SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS TIME ANY
SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE NO MORE
THAN A FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED BELOW 4000 
FEET.

MTZ014-048-052>054-160400-
/O.UPG.KTFX.WS.A.0012.060916T0000Z-060917T0000Z/
/O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...HELENA...CHOTEAU...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS
1031 AM MDT FRI SEP 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT SATURDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS THIS EVENING WILL LOWER FROM NEAR 6000 FEET
TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING AND
CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY SATURDAY.
LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE TONIGHT AND
CONTINUING INTO SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING
SNOW THROUGH FAVORED PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-051-160400-
/O.UPG.KTFX.WS.A.0012.060916T0000Z-060917T1200Z/
/O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
1031 AM MDT FRI SEP 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MDT SUNDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS THIS EVENING FROM NEAR 6000 FEET OVER
CASCADE COUNTY TO NEAR 7500 FEET OVER FERGUS COUNTY WILL LOWER TO
NEAR THE PLAINS BY SATURDAY MORNING AND CONTINUE AT THAT LEVEL
THROUGH SATURDAY NIGHT. GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE
SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ009-160400-
/O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1031 AM MDT FRI SEP 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT SATURDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT SATURDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS WILL LOWER FROM NEAR 6000 FEET THIS EVENING TO 
NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING AND CONTINUE
AT THOSE LEVELS THROUGH THE REST OF THE DAY SATURDAY. LOCAL GUSTY
NORTHWEST WINDS 15 TO 25 MPH BY LATE TONIGHT AND CONTINUING INTO
SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH
FAVORED PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
HOENISCH
5 follow-up statements
000 
WWUS45 KTFX 160255
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MDT FRI SEP 15 2006

.A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL
MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN
DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH
THIS WEEKEND. THE PERIOD OF HEAVIEST PRECIPITATION WILL BE
TONIGHT AND SATURDAY WITH HEAVY PRECIPITATION CONTINUING OVER
PARTS OF CENTRAL MONTANA THROUGH SATURDAY NIGHT. SNOW LEVELS WILL
FALL TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING
WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS
TIME ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE
NO MORE THAN A FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED
BELOW 4000 FEET.

MTZ009-014-048-052>054-161100-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER...
TOWNSEND...WHITE SULPHUR SPRINGS
855 PM MDT FRI SEP 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT
SATURDAY ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS THIS EVENING WILL LOWER FROM NEAR
6000 FEET TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY
MORNING AND CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY
SATURDAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE
TONIGHT AND CONTINUING INTO SATURDAY COULD CAUSE LOCAL BLOWING
AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-051-161100-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
855 PM MDT FRI SEP 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS THIS EVENING FROM NEAR 6000 FEET OVER
CASCADE COUNTY TO NEAR 7500 FEET OVER FERGUS COUNTY WILL LOWER TO
NEAR THE PLAINS BY SATURDAY MORNING AND CONTINUE AT THAT LEVEL
THROUGH SATURDAY NIGHT. GUSTY NORTHWEST WINDS 15 TO 25 MPH BY
LATE SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 161009
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 AM MDT SAT SEP 16 2006

.A STRONG EARLY FALL STORM SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH
THE WEEKEND. HEAVY PRECIPITATION WILL CONTINUE THROUGH THE DAY
AND THROUGH THE NIGHT OVER PARTS OF CENTRAL MONTANA. SNOW LEVELS
HAVE FALLEN TO NEAR THE VALLEY FLOORS AND PLAINS WITH SIGNIFICANT
SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS. ANY SNOW
ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE NO MORE THAN A
FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED BELOW 4000 FEET.

MTZ009-014-048-052>054-161800-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER...
TOWNSEND...WHITE SULPHUR SPRINGS
409 AM MDT SAT SEP 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS HAVE LOWERED TO NEAR THE VALLEY FLOORS AND
PLAINS AND WILL CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE
DAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH COULD CAUSE LOCAL
BLOWING AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-051-161800-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
409 AM MDT SAT SEP 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY ABOVE 
5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET
WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER
MOUNTAINS. SNOW LEVELS HAVE LOWERED TO NEAR THE PLAINS AND WILL
CONTINUE AT THAT LEVEL THROUGH THE NIGHT. GUSTY NORTHWEST WINDS 15
TO 25 MPH BY LATE THIS AFTERNOON COULD CAUSE LOCAL BLOWING AND
DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

THOMSON
000 
WWUS45 KTFX 161559
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
959 AM MDT SAT SEP 16 2006

.A STRONG EARLY FALL STORM SYSTEM WILL CONTINUE TO BRING
SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES TO THE REGION
THROUGH THE WEEKEND. HEAVY PRECIPITATION WILL CONTINUE THROUGH THE
DAY OVER MUCH OF THE AREA WITH PRECIPITATION CONTINUING THROUGH TONIGHT
OVER PARTS OF CENTRAL MONTANA. SNOW LEVELS HAVE FALLEN TO NEAR THE
VALLEY FLOORS AND PLAINS WITH SIGNIFICANT SNOW ACCUMULATIONS
EXPECTED TO CONTINUE IN THE MOUNTAINS ABOVE 5000 FEET. ANY SNOW
ACCUMULATION AT LOWER ELEVATIONS WILL BE LIGHT...WITH UP TO AN INCH
POSSIBLE IN GRASSY AREAS.

MTZ009-014-048-052>054-170000-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER...
TOWNSEND...WHITE SULPHUR SPRINGS
959 AM MDT SAT SEP 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET
BY THIS EVENING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE
OVER THE HIGHER MOUNTAINS. SNOW LEVELS WILL REMAIN NEAR THE
VALLEY FLOORS AND PLAINS THROUGH THE REST OF THE DAY WITH ONLY
MINOR ACCUMULATIONS EXPECTED BELOW 4000 FEET. GUSTY NORTHWEST
WINDS AT 15 TO 25 MPH MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW
THROUGH FAVORED HIGHER ELEVATION PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-051-170000-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
959 AM MDT SAT SEP 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY 
ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET
BY SUNDAY MORNING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET
POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS WILL FLUCTUATE
AROUND 4000 FEET THROUGH TONIGHT WITH ONLY MINOR ACCUMULATIONS
EXPECTED BELOW 4000 FEET. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH
MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED HIGHER
ELEVATION PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
HOENISCH
000 
WWUS45 KTFX 170004
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
604 PM MDT SAT SEP 16 2006


MTZ009-014-048-052>054-170115-
/O.EXP.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER...
TOWNSEND...WHITE SULPHUR SPRINGS
604 PM MDT SAT SEP 16 2006

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A CHANCE OF 
RAIN AND SNOW WILL CONTINUE THROUGH THE NIGHT.

$$

MTZ012-050-051-171200-
/O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
604 PM MDT SAT SEP 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY
FOR PORTIONS OF CENTRAL MONTANA...

A WINTER STORM WARNING REMAINS IN EFFECT FOR FOR JUDITH 
BASIN...FERGUS...AND EASTERN CASCADE COUNTIES.

TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY SUNDAY 
MORNING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE 
HIGHER MOUNTAINS. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH
MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED HIGHER
ELEVATION PASSES AND CANYONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.



$$
000 
WWUS45 KTFX 170916
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
316 AM MDT SUN SEP 17 2006

MTZ012-050-051-171030-
/O.CAN.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
316 AM MDT SUN SEP 17 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. SNOW WILL CONTINUE TO MIX WITH RAIN THROUGH
THE MORNING BUT LITTLE NEW SNOW ACCUMULATION IS EXPECTED.

$$

THOMSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Sep 15, 9:56 AM MDT, 35 minutes earlier.

Area forecast discussion, Sep 15, 9:56 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
956 AM MDT FRI SEP 15 2006

.UPDATE...
DEEP UPPER LEVEL LOW OVER THE PACIFIC NW SLOWLY EDGES EAST TODAY.
MOIST SOUTHERLY FLOW ALOFT WITH EMBEDDED DISTURBANCES WILL
CONTINUE OVER THE REGION WITH COOL NORTHERLY FLOW AT THE SURFACE.
AREA OF STEADY PRECIPITATION IS LIFTING NORTH ACROSS EASTERN ZONES
THIS MORNING WITH UPSLOPE WINDS ENHANCING PRECIPITATION AGAIN
ALONG THE ROCKY MTN FRONT AND NORTH SLOPES OF THE LITTLE BELTS.
EXPECT EASTERN AREAS TO CONTINUE WITH RAINFALL THROUGH THIS
MORNING WITH DECREASING PRECIP THIS AFTERNOON AND UPSLOPE PRECIP
AREAS CONTINUING THOUGH TODAY. SW MT IS CURRENTLY IN A BREAK
BETWEEN DISTURBANCES WITH ANOTHER AREA OF PRECIPITATION MOVING NNE
THROUGH ID AND INTO SW MT THIS AFTERNOON. MADE SOME ADJUSTMENTS TO
POPS BASED ON CURRENT RADAR/SATELLITE TRENDS AND ALSO LOWERED
TEMPS SOME ACROSS NORTHCENTRAL MT...WHERE LITTLE ADDITIONAL
WARMING IS EXPECTED.

MODELS CONTINUE TO TRACK THE UPPER LOW INTO WESTERN MT TONIGHT AND
SLOWLY ACROSS THE STATE SATURDAY FOR STEADIEST PRECIPITATION AND
COOLEST TEMPS THAT PERIOD. WILL UPGRADE THE WINTER STORM WATCH TO
A WARNING THIS MORNING. SNOW LEVELS STILL ON TRACK TO LOWER TONIGHT
WITH MOST AREAS ABOVE 5000FT SEEING SIGNIFICANT SNOW ACCUMULATIONS
IN ADDITION TO GUSTY WINDS TOMORROW. HOENISCH

&&

.PREV DISCUSSION... (ISSUED 520 AM MDT FRI SEP 15 2006)

DISCUSSION...
TODAY THROUGH SUNDAY...MODELS ARE STILL ON TRACK WITH THE UPPER
LOW OVER THE PACIFIC NW WEAKENING AS IT MOVES OVER THE ROCKY
MOUNTAINS THEN REDEVELOPING OVER THE WESTERN DAKOTAS SATURDAY
AFTERNOON AND MOVING NORTHEAST THEREAFTER. IT WILL BE UNSEASONABLY
COLD THROUGH THE WEEKEND AND ALSO WET THROUGH SATURDAY NIGHT.
SHOULD SEE SOME DRYING FROM THE WEST LATER SATURDAY NIGHT INTO SUNDAY
AS THE LOW PULLS AWAY. AS FOR THE WINTER STORM WATCH HAVE DECIDED
TO CONTINUE IT BUT HAVE MADE SOME CHANGES. IT LOOKS AS IF THE FAR
SW AND FAR NW ZONES WILL BE SPARED THE BRUNT OF THE STORM SO HAVE
DROPPED THE WATCH FOR THERE. WILL SEE HEAVY SNOW ONLY IN LOCALIZED
HIGHER MOUNTAINS FOR THOSE AREAS. ALSO CIRCULATION AND MOISTURE
AROUND THE UPPER LOW EAST OF MONTANA WILL CONTINUE OVER CENTRAL MT
THROUGH SATURDAY NIGHT AND THIS WILL BE AIDED BE INCREASED UPSLOPE
FLOW. THEREFORE HAVE EXTENDED THE WINTER STORM WATCH FOR CENTRAL
MT THROUGH SATURDAY NIGHT. ON THURSDAY WAS CONCERNED SOMEWHAT
ABOUT SNOW ACCUMULATIONS OVER THE PLAINS WITH THIS STORM BUT
LATEST DATA IT WILL NOT HAVE AS MUCH LOW LEVEL COLD AIR AS WHAT
WAS EARLIER THOUGHT. ALSO MODELS SEEM TO HAVE BACKED OFF ON QPF IN
COMPARISON TO FORECASTS FROM THURSDAY SO FOR THAT REASON AND ALSO
BECAUSE OF SOME UNCERTAINTY ON PLACEMENT OF HEAVIER QPF HAVE DECIDED
TO CONTINUE THE WATCH RATHER THAN UPGRADING IT TO A WARNING. IN LINE
WITH INCREASED UPSLOPE AND MOISTURE CIRCULATING AROUND THE UPPER LOW
HAVE INCREASED POPS OVER CENTRAL MT FOR SAT NIGHT INTO SUN. BLANK

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...WEAK RIDGING WILL MOVE OVER
THE REGION SUNDAY NIGHT AND MONDAY FOR A BRIEF REPRIEVE FROM
PRECIPITATION AND COLD TEMPERATURES. HIGHS MONDAY AND TUESDAY WILL
BE 10 TO 15 DEGREES WARMER THAN HIGHS OVER THE WEEKEND BUT WILL
STILL BE BELOW NORMAL. BY MONDAY NIGHT THE RIDGE IS FLATTENED AND
ANOTHER UPPER LEVEL LOW IS PUSHING ACROSS THE PACIFIC NORTHWEST
TOWARDS THE AREA. A CHANCE OF PRECIPITATION WILL AGAIN SPREAD OUT
OVER THE CWA AS THE TROUGH SETS UP...WITH TEMPERATURES AGAIN
DROPPING LOW ENOUGH FOR A CHANCE OF SNOW OVER THE PLAINS AS WELL AS
IN THE MOUNTAINS. HAVE MADE SLIGHT ADJUSTMENTS DOWNWARD ON TEMPS
THROUGH THE PERIOD. DID NOT MAKE MUCH CHANGE TO POPS...BUT WILL HAVE
TO KEEP A CLOSE EYE ON THE STRENGTH AND POSITIONING OF THIS
SECONDARY LOW. THOMSON

THURSDAY AND FRIDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO
BUILD OVER THE REGION ON THURSDAY. MEANWHILE...A SURFACE HIGH MOVES
INTO THE UPPER MIDWEST ON THURSDAY. THEN...A SURFACE LOW TRACKS
ACROSS NORTHERN ALBERTA WITH A DEVELOPING LEE TROUGH ACROSS CENTRAL
MONTANA FOR LIGHT TO MODERATE DOWNSLOPE FLOW ACROSS THE ROCKY
MOUNTAIN FRONT. TEMPERATURES WILL WARM TO NEAR SEASONAL AVERAGE AND
BE MOSTLY DRY. WILLIAMSON DC
&&

.AVIATION...
UPDATED 1120Z.
A STRONG AND MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA
THROUGH THE NEXT 24 HOURS AS AN UPPER LEVEL TROUGH OVER THE PACIFIC
NORTHWEST SLOWLY MOVES EASTWARD. WIDESPREAD RAIN AND LOW CLOUDS WILL
MAKE MVFR CONDITIONS PREVAILING AT ALL TAF SITES WITH LOCAL IFR AND
LIFR MAINLY DUE TO CEILINGS. SNOW LEVELS WILL DROP THROUGHOUT THE
PERIOD AND THERE MAY BE SOME SNOW MIXED WITH THE RAIN AFTER 06Z AT
KCTB...KHLN AND KBZN. NORTHERLY WINDS GENERALLY UNDER 15 KNOTS ARE
EXPECTED. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  34  40  31 /  80  80  90  80
CTB  41  33  39  30 /  70  60  70  40
HLN  53  38  42  36 /  70  90  90  80
BZN  56  38  43  32 /  60  70  80  60
WEY  52  33  41  28 /  70  60  70  50
DLN  55  39  43  32 /  70  60  70  40
HVR  52  38  41  31 / 100  50  70  70
LWT  51  35  39  31 / 100  80  90  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY
FOR MTZ009-MTZ014-MTZ048-MTZ052-MTZ053-MTZ054.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY
FOR MTZ012-MTZ050-MTZ051.

&&

SHORT TERM...HOENISCH
LONG TERM...THOMSON
AVIATION...THOMSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 15, 4:50 AM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 AM MDT FRI SEP 15 2006

MTZ008>015-044>055-161100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
450 AM MDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH REMAINS IN EFFECT TONIGHT FOR ELEVATIONS
ABOVE 5000 FEET OVER CENTRAL MONTANA AND THE NORTHERN PORTION OF
SOUTHWEST MONTANA.

A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST
FRIDAY MORNING WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND
INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING
SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE
REGION THROUGH THIS WEEKEND. HEAVY SNOW IS POSSIBLE IN THE
MOUNTAINS. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND
PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN
THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER
ELEVATIONS IS EXPECTED TO BE LIGHT. ACCUMULATING SNOW ABOVE 5000
FEET COULD CAUSE DAMAGE TO POWER LINES OR TREE BRANCHES THAT STILL
HAVE LEAVES ON THEM. ALSO...GUSTY NORTHWEST WINDS COULD CAUSE
LOCAL BLOWING AND DRIFTING SNOW.

HUNTERS...RANCHERS...FIRE WEATHER INTERESTS...AND ANY PERSONS WHO
HAVE OUTDOOR ACTIVITIES...OR PLAN TO TRAVEL THROUGH THE WATCH
AREA...SHOULD BE PREPARED FOR WINTER LIKE CONDITIONS.

PLEASE REFER TO THE WINTER STORM WATCH STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH REMAINS IN EFFECT SATURDAY FOR ELEVATIONS
ABOVE 5000 FEET OVER CENTRAL MONTANA AND THE NORTHERN PORTION OF
SOUTHWEST MONTANA.

A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST
FRIDAY MORNING WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND
INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING
SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE
REGION THROUGH THIS WEEKEND. HEAVY SNOW IS POSSIBLE IN THE
MOUNTAINS. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND
PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN
THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER
ELEVATIONS IS EXPECTED TO BE LIGHT. ACCUMULATING SNOW ABOVE 5000
FEET COULD CAUSE DAMAGE TO POWER LINES OR TREE BRANCHES THAT STILL
HAVE LEAVES ON THEM. ALSO...GUSTY NORTHWEST WINDS COULD CAUSE
LOCAL BLOWING AND DRIFTING SNOW.

HUNTERS...RANCHERS...FIRE WEATHER INTERESTS...AND ANY PERSONS WHO
HAVE OUTDOOR ACTIVITIES...OR PLAN TO TRAVEL THROUGH THE WATCH
AREA...SHOULD BE PREPARED FOR WINTER LIKE CONDITIONS.

PLEASE REFER TO THE WINTER STORM WATCH STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.